MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX991T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation on- going.Additional information/ investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was a problem with a prosa shuntsytsem with progav (b)(4).The surgeon suspects underdrianage due to dilated ventricles.A revision was done.Patient informations: age: (b)(6).Weight: (b)(6) kg.Height: unknown.Gender: male.Implantation: (b)(6) 2020.Explantation: (b)(6) 2021.
 
Additional Manufacturer Narrative
Investigation: visual inspection: a deformation of the outer housing of the prosa valve and deposits in the outlet spout of the prosa were observed through the visual inspection.Permeability test: a permeability test has indicated that the prosa valve has a blockage and that the progav2.0 is permeable.Adjustment test: the prosa was tested and is not adjustable throughout the normal range.The progav 2.0 was adjustable to all specified pressures.Braking force and brake function test: the brake functionality test of the prosa has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.The brake function of the progav 2.0 is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the clinical claim of underdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Due to the blockage of the prosa valve, a computer controlled test was not possible.The progav 2.0 operates within the accepted tolerance.Results: first, we performed a visual inspection of the prosa shunt system.A deformation of the outer housing of the prosa valve was observed through the visual inspection.The deformation was confirmed through a measurement of the parallelism of the valve housing.Additional were visible deposits in the outlet spout of the prosa valve.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The prosa valve was neither permeable nor adjustable.Furthermore, while the brake functionality was present, the braking force was unable to be measured due to the non - adjustability.The progav 2.0 valve operates as expected and met all specifications.Finally, we have dismantled the valves.Inside both valves we have found build-up of substances (likely protein).Based on the investigation, we confirm the presence of occlusion in the system at the time of investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.The cause of the deformation of the prosa valve and the resultant blockage of the rotor could not be determined through our investigation.Significant outside pressure, for example by too much force from the prosa adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
The investigation is completed on 02/24/2021.

Brand Name
PROSA SYS W/PROGAV 2.0 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11368206
Report Number3004721439-2021-00030
Device Sequence Number19066024
Product Code JXG
UDI-Device Identifier04041906138493
UDI-Public4041906138493
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Model NumberFX991T
Device Catalogue NumberFX991T
Device Lot Number20045299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 MO
Patient Weight7